Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Feb 10, 2020, 8:21 AM CST for Sutton County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2020, 8:21 AM CST (14:21 UTC)
- Expired
- Feb 10, 2020, 9:00 AM CST
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.6
The text
As transmitted.
494 WWUS84 KSJT 101421 SPSSJT Special Weather Statement National Weather Service San Angelo TX 821 AM CST Mon Feb 10 2020 TXZ078-101500- Sutton TX- 821 AM CST Mon Feb 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUTTON COUNTY UNTIL 900 AM CST... At 820 AM CST, Doppler radar was tracking a strong thunderstorm 12 miles south of Sonora, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Sutton County, including the following locations... The Intersection Of Ranch Road 2596 And Ranch Road 864 and The Intersection Of Us-277 And Ranch Road 189. LAT...LON 3036 10053 3036 10069 3070 10057 3071 10024 TIME...MOT...LOC 1420Z 214DEG 27KT 3040 10060 $$ mkd
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Feb 10, 5:42 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 10, 5:42 AM CST, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 542 AM CST Mon Feb 10 2020 .AVIATION... /12Z TAFS/ Low cloud cover is affecting all of our TAF sites except KABI early this morning, with IFR ceiling at KSOA and MVFR ceilings elsewhere. Showers and widely scattered thunderstorms are developing across the Trans-Pecos and Edwards Plateau areas. Expect this elevated convection to continue developing and moving northeast across West Central Texas this morning into the afternoon. Anticipate occasional visibility reductions where moderate or briefly heavy rain accompanies the convection. For tonight, the NAM and GFS MOS differ on how low the ceilings will be, and the NAM has lower visibility at times as well. Leaning toward a compromise solution at this time, and carrying ceilings generally in the 800-1200 ft range. Should have an increased chance for showers overnight. Winds will be north- northeast at 7-10 knots. && .PREV DISCUSSION... /issued 439 AM CST Mon Feb 10 2020/ SHORT TERM... (Today and Tonight) The cold front was near the southern border of our forecast area early this morning, and will continue moving farther south across Texas today. Aloft, an upper low will move into the northern Baja region today, and to near the border with Arizona and northern Mexico by 6 AM Tuesday. Out ahead of this low, a disturbance embedded in the southwest flow aloft will move over our area today. Expecting elevated convection (showers and isolated thunderstorms) to develop and overspread our area today, beginning with the southwestern part of our area in the early to mid morning. After the spring-like conditions yesterday, temperatures will be much colder today. Leading up to mid-morning, temperatures will drop into the upper 30s across the Big Country, into the 40-45 degree range across our central and southwestern counties, and to near 50 in the far southeastern part of our area. Temperatures will then remain nearly steady through the day with little if any recovery. Expecting a lull in the rain early tonight. With some indications of an embedded disturbance aloft entering our area overnight, showers should redevelop and have increased PoPs after Midnight. With cloudy skies continuing tonight, temperatures will not drop off that much. Lows are expected to range from 33-35 degrees across the Big Country, to near 40 along the I-10 corridor. LONG TERM... (Tuesday through Sunday) Precipitation chances will increase across the area Tuesday into Tuesday night as lift increases ahead of the approaching upper level trough to our west. The main challenge this forecast cycle will be the potential for a period of freezing rain mixed with sleet across the northwestern Concho Valley and western portions of the Big Country late Tuesday night into Wednesday morning, as temperatures fall into the lower 30s. Will include a freezing rain/sleet mix generally west of a Sterling city to Haskell line after midnight Tuesday, continuing into the morning hours on Wednesday. At this time, impacts are expected to be minimal due to marginal temperatures, although some slick spots will be possible mainly on bridges and overpasses. If temperatures end up being a little colder than current model guidance suggests, then impacts due to icy roads would be more of a concern. Will let the day shift take a look at newer guidance and make adjustments as necessary. Otherwise, light to moderate rainfall is expected across the area Tuesday and especially Tuesday night/early Wednesday. A few thunderstorms will also be possible over southern sections but no severe weather is expected. Total rainfall amounts look pretty decent from this system, with precipitation totals expected to range from 1/2 inch across far western sections, to 1.5 inches over east and southeast sections. San Angelo and Abilene metro areas should see between 3/4 and 1 inch of rainfall. Temperatures will be cold on Tuesday, with highs in the low to mid 40s. It will be a little warmer on Wednesday, with highs mainly in the 50s, with precipitation ending from west to east during the day. Skies will clear Wednesday night, with temperatures falling into the upper 20s and lower 30s by daybreak Thursday. A warming trend will ensue Friday into the weekend, with the potential for some showers across the area Saturday night into Sunday. Will keep rain chances on the low side for now. && .PRELIMINARY POINT TEMPS/POPS... Abilene 42 34 40 33 / 90 70 80 80 San Angelo 48 37 44 34 / 80 70 90 80 Junction 55 40 48 36 / 70 50 90 90 Brownwood 47 38 43 33 / 70 70 90 90 Sweetwater 41 33 39 33 / 80 60 80 70 Ozona 52 39 46 35 / 80 50 80 80 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && AVIATION AND SHORT TERM: 19 LONG TERM: 24
Hazardous weather outlook, Feb 10, 4:18 AM CST, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 418 AM CST Mon Feb 10 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 418 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today. The main hazard will be lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms will be possible across southern and central parts of West Central Texas Tuesday and Tuesday night. Lightning will be the main hazard. Some freezing rain and sleet could occur late Tuesday night into Wednesday morning across the western Big Country and northwestern Concho Valley. This may lead to icy bridges and overpasses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Feb 10, 8:14 AM CST, 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 814 AM CST Mon Feb 10 2020 TXZ064-065-072-101500- Tom Green TX-Coke TX-Sterling TX- 814 AM CST Mon Feb 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE...STERLING AND NORTHWESTERN TOM GREEN COUNTIES UNTIL 900 AM CST... At 813 AM CST, Doppler radar was tracking a strong thunderstorm 9 miles south of Sterling City, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Sterling City and Broome around 825 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3209 10105 3200 10061 3154 10092 3155 10120 TIME...MOT...LOC 1413Z 212DEG 34KT 3171 10100 SJH
Special weather statement, Feb 10, 8:21 AM CST, 0 minutes before
Special Weather Statement National Weather Service San Angelo TX 821 AM CST Mon Feb 10 2020 TXZ078-101500- Sutton TX- 821 AM CST Mon Feb 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUTTON COUNTY UNTIL 900 AM CST... At 820 AM CST, Doppler radar was tracking a strong thunderstorm 12 miles south of Sonora, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Sutton County, including the following locations... The Intersection Of Ranch Road 2596 And Ranch Road 864 and The Intersection Of Us-277 And Ranch Road 189. LAT...LON 3036 10053 3036 10069 3070 10057 3071 10024 TIME...MOT...LOC 1420Z 214DEG 27KT 3040 10060 mkd
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 8:14 AM CST | Special Weather Statement | SJT | Sterling | 46 min |
| Feb 10, 8:39 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 51 min |
| Feb 10, 8:46 AM CST | Special Weather Statement | SJT | Sterling | 44 min |
| Feb 10, 9:21 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 39 min |
| Feb 10, 9:30 AM CST | Special Weather Statement | SJT | Sterling | 45 min |
| Feb 10, 9:50 AM CST | Special Weather Statement | SJT | Runnels | 40 min |
| Feb 10, 10:47 AM CST | Special Weather Statement | SJT | Nolan | 43 min |
| Feb 10, 12:03 PM CST | Special Weather Statement | SJT | Menard | 42 min |
| Feb 10, 12:57 PM CST | Special Weather Statement | SJT | McCulloch | 33 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.